MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 7MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 7MMX30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100730-30
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The initial reporter phone: (b)(6).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure of a cerebral aneurysm, the coil introducer of the 7mm x 30cm presidio 10 cerecyte coil (pc410073030 / l15246) was impeded at the distal tip of the headway® 21 microcatheter (microvention-terumo); there was resistance encountered at the distal tip of the microcatheter.The reported issue occurred when the physician was accessing the microcatheter through the coil inserter.The coil was replaced with the 6mm x 25cm deltamaxx cerecyte coil (cdx18062530 / s14432) but the same issue was encountered.The coil introducer of this replacement coil became impeded in the microcatheter.A third coil was used, and the procedure was successfully completed.The target position was not lost as the concomitant headway® 21 microcatheter remained in the target lesion.There was no report of any patient adverse event or complication.The complaint device was returned for analysis and evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 7mm x 30cm presidio 10 cerecyte coil was received contained in a pouch.The returned device underwent visual inspection.The resheathing tool was observed broken in two pieces and the device positioning unit (dpu) was observed with several kinked areas.A microscopic inspection was performed, and the embolic coil was observed in stretched condition.There was no other damage observed.A review of manufacturing documentation associated with this lot (l15246) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The condition of the returned device with the resheathing tool broken in two pieces and several kinked areas on the dpu precluded functional testing.The reported issue that the coil introducer was impeded in the microcatheter was confirmed through the visual / microscopic inspection performed on the returned device.The stretched condition of the embolic coil may have been the cause of the impeded issue.The stretched condition indicated that excessive force was applied, though the timing of the applied force cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become stretched during the attempt to withdraw the coil against resistance.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of force that may have inadvertently been applied during the attempt to insert the coil introducer into the headway® 21 microcatheter.The resheathing tool was being observed broken in two and the kinked areas on the dpu suggest that force was applied that resulted in the stretched condition of the embolic coil observed during the microscopic inspection.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 7mm x 30cm presidio 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of a cerebral aneurysm, the coil introducer of the 7mm x 30cm presidio 10 cerecyte coil (pc410073030 / l15246) was impeded at the distal tip of the headway® 21 microcatheter (microvention-terumo); there was resistance encountered at the distal tip of the microcatheter.The reported issue occurred when the physician was accessing the microcatheter through the coil inserter.The coil was replaced with the 6mm x 25cm deltamaxx cerecyte coil (cdx18062530 / s14432) but the same issue was encountered.The coil introducer of this replacement coil became impeded in the microcatheter.A third coil was used, and the procedure was successfully completed.The target position was not lost as the concomitant headway® 21 microcatheter remained in the target lesion.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed in stretched condition.Based on the product analysis 3/18/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
PRESIDIO 10 CERE 7MMX30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9868342
Report Number3008114965-2020-00072
Device Sequence Number525053
Product Code HCG
UDI-Device Identifier00878528003038
UDI-Public00878528003038
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberPC4100730-30
Device Catalogue NumberPC410073030
Device Lot NumberL15246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2020
Initial Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1